MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: one (1) unannounced sample from batch j4b676, s5904-52 was received along with samples from manufacture complaint report (b)(4) for a report of particulate matter in the bag.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample from batch j4b676 was received for evaluation.The ports had been accessed and the sample drained.Visual inspection of the returned unit revealed a dark particulate matter.The particle was placed in the fourier transform infrared spectroscopy (ftir) for analysis.The result was: particle 1: measured 785 m, and was identified as adhesive, clay and other inorganic material.The eds spectrum showed the presence of carbon (c), oxygen (o), magnesium (mg), aluminum (al), silicon (si), sulphur (s), chlorine (cl), potassium (k), calcium (ca), titanium (ti), iron (fe) and copper (cu).Based on the investigation, the particle identified did not originate from the b.Braun manufacturing process.B.Braun has control processes in place for pm inspections.The container assembly process includes a pm aql inspection that occurs every 2 hours.The packing process includes a 100% pm inspection and a pm reject rate as well as a pm aql.Per the product batch records the reject rate and aqls were acceptable.A review of our discrepancy management system database found no related or similar discrepancies during the production of the batch.The batch record was reviewed, and the batch met and passed all release criteria and tests.Visual inspection on twenty (20) retained units showed no particulate matter was observed in any of the retained units.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key19014837
Report Number2021236-2024-00006
Device Sequence Number3880758
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public04046964187698
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberS5904-52
Device Lot NumberJ4B676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown